MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 101/573/000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received for investigation one decontaminated single stage dilator with guiding catheter.No original packaging was included.Visual inspection of the sample received showed that a portion of the guiding catheter had broken off and was loose in the bag.They were yellowish in color.When examining the dilator, more fragments broke off, thus complaint confirmation.The procedural tray is assembled by hand and pictures are taken of the assembled kits.A device history record (dhr) review shows the dilator and guiding catheter were intact.Although the complaint was confirmed, it is not clear how the breakage occurred.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.
 
Event or Problem Description
It was reported that while inserting the guide stylet through the dilatator, pieces of the guide broke off.The event occurred immediately on use.There was patient involvement, and no patient harm/adverse event reported.

Brand Name
BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21028527
Report Number1217052-2024-00283
Device Sequence Number14508915
Product Code JOH
UDI-Device Identifier15019517103434
UDI-Public(01)15019517103434(17)250901(10)6003279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue Number101/573/000
Device Lot Number6003279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown